Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 323, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Oct 18, 2004, 4:10 PM MDT for Garden County, Nebraska. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 18, 2004, 4:10 PM MDT (22:10 UTC)
- Expired
- Oct 18, 2004, 4:45 PM MDT
- In force
- 35 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Garden County, NE
The radar
The North Platte radar (KLNX), 141 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -209 J/kg
- Mixed-layer LCL
- 1176 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 182210
SVRLBF
NEC069-182245-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
410 PM MDT MON OCT 18 2004
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA
* UNTIL 445 PM MDT
* AT 400 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 10 MILES NORTH OF LEWELLEN...OR ABOUT 10 MILES
NORTHEAST OF OSHKOSH...AND MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES NORTHEAST OF LEWELLEN BY 415 PM MDT
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 4156 10224 4124 10224 4124 10207 4139 10206
4140 10199 4157 10200
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 2:15 PM MDT, 1 hour 55 minutes earlier.
Area forecast discussion, Oct 18, 2:15 PM MDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
315 PM CDT MON OCT 18 2004
.DISCUSSION...
AS THE SHORT WAVE TROUGH MAKES ITS WAY FROM EASTERN WYOMING AND
NORTHEAST COLORADO ACROSS NEBRASKA, DRAGGING THE FRONT WITH IT,
SHOWERS AND THUNDERSTORMS WILL CONTINUE MOVING ACROSS NEBRASKA. BY
12Z TUESDAY IT WILL BE IN EASTERN NEBRASKA. HOWEVER, LATE TUESDAY
NIGHT, ANOTHER SHORT WAVE TROUGH IS EXPECTED TO GENERATE SOME LIGHT
SHOWERS IN CENTRAL AND WESTERN NEBRASKA. SHOWERS WILL THEN SPREAD
INTO A LARGE PART OF NORTHWEST THROUGH SOUTH CENTRAL NEBRASKA ON
WEDNESDAY. IN FACT, AS THE FRONT OSCILLATES TO AND FRO THROUGH THE
AREA, SHOWERS ARE EXPECTED JUST ABOUT EVER DAY THIS WEEK IN ONE PART
OF THE AREA OR ANOTHER.
THE MEDIUM RANGE MODELS APPEAR TO HAVE A GRIP ON THE UNUSUALLY
WARM 500MB TEMPERATURES OVER THE BERING SEA. HOWEVER, HAVING SUCH AN
ANOMALY MIGHT THROW SOME DOUBT ON THE RELIABILITY OF THE LATER
PERIODS OF THE LONG RANGE MODELS.
AFTER THE FRONT FINALLY MOVES THROUGH THE AREA FRIDAY WEAK LEE
SIDE CYCLOGENESIS MAY PRODUCE ANOTHER BRIEF SHOT OF LIGHT
PRECIPITATION IN THE NORTHERN PART OF THE STATE SATURDAY AND
SATURDAY NIGHT. MY CONFIDENCE IN THE MODEL IS NOT REAL HIGH AT THAT
RANGE, SO I WOULD HOLD THE PROBABILITY DOWN TO 20 PERCENT OR LESS.
BEYOND THAT, THE FLOW FROM A MOISTURE SOURCE IS CUT OFF BY THE FRONT
ACROSS NORTH TEXAS. THEREFORE, PRECIPITATION, IF ANY, WILL PROBABLY
BE VERY LIGHT.
&&
.SYNOPSIS...
THIS MORNINGS 500MB PLOT SHOWED SOME VERY WARM TEMPERATURES
OVER THE ALEUTIANS ON THE ORDER OF -11C. CLOSER TO PRESENT, 19Z
SURFACE ANALYSIS SHOWED A QUASI-STATIONARY FRONT ON THE HIGH PLAINS
FROM A LOW IN SOUTHEAST MONTANA THROUGH EASTERN WYOMING AN D EASTERN
COLORADO AND ACROSS THE TEXAS-OKLAHOMA PANHANDLE. ON THE FRONT THERE
WAS A CLOSED LOW IN NORTHEAST COLORADO. ANOTHER WEAK DEWPOINT
BOUNDARY WAS LOCATED FROM NORTH CENTRAL TO NORTHWEST NEBRASKA.
DEWPOINTS ON THE SOUTH SIDE OF THE BOUNDARY WERE AROUND 50 WHILE
AROUND 40 WAS NORTH OF THE BOUNDARY. IN THE UPPER LEVELS THE 6.7U
IMAGERY LOOP INDICATED A DEVELOPING VORTEX OVER NORTHEAST WYOMING
AND A LARGE CLOSED LOW OFF THE COAST OF OREGON.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...NONE
&&
SPRINGERHazardous weather outlook, Oct 18, 2:16 PM MDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 316 PM CDT MON OCT 18 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-191030- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 316 PM CDT MON OCT 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE THIS EVENING AS A SURFACE TROUGH MOVES EASTWARD ACROSS THE OUTLOOK AREA. THE AREA OF CONCERN WILL BE ALONG AND EAST OF HIGHWAY 61 THROUGH MIDNIGHT...HOWEVER SEVERE WEATHER IS NOT EXPECTED WITH THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 13
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 4:39 PM MDT | Severe Thunderstorm Warning | LBF | Arthur | 66 min |
| Oct 18, 4:53 PM MDT | Severe Thunderstorm Warning | LBF | Keith | 67 min |
| Oct 18, 5:29 PM MDT | Severe Thunderstorm Warning | LBF | Deuel | 31 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.